Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 128, NWS Lubbock, TX

July 1, 2000Crosby County, Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 1, 2000, 7:08 PM CDT for Crosby County, Lubbock County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 1, 2000, 7:08 PM CDT (00:08 UTC)
Expired
Jul 1, 2000, 8:00 PM CDT
In force
52 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Crosby County, TX, Lubbock County, TX

The radar

The Lubbock radar (KLBB), 26 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 7:15 PM CDTHail 0.75Idalou, TXDime size hail was reported on Highway 62/82.
Jul 1, 7:20 PM CDTHail 0.75Lorenzo, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.9
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WUUS54 KLUB 020010
SVRLBB
TXC107-303-020100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
708 PM CDT SAT JUL 1 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LUBBOCK COUNTY
  WESTERN CROSBY COUNTY

* UNTIL 800 PM CDT

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF LORENZO...OR ABOUT 4      
  MILES EAST OF IDALOU...MOVING EAST AT 10 MPH. HAIL UP TO QUARTER   
  SIZE AND WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED WITH THIS  
  STORM.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  LORENZO...
  CONE AND RALLS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3374 10166 3359 10163 3355 10137 3382 10136

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:00 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jul 1, 2:00 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
200 PM CDT SAT JUL 1 2000

UPPER DISTURBANCE CURRENTLY OVER EASTERN PORTIONS OF THE FA AND
EXITING AREA. ETA/AVN HAD BEST HANDLE ON THIS FEATURE AT 12Z. ANOTHER
DISTURBANCE INDICATED BY MODELS SOUTH OF EL PASO AND THIS FEATURE
SHOWS UP ON BOTH VISUAL AND IR SATELLITE IMAGES. THIS SHORT WAVE TO
MOVE NORTHEAST INTO SOUTHEAST NEW MEXICO THIS EVENING AND SHEAR OUT
OVER THE SOUTHERN SOUTH PLAINS LATE TONIGHT SO WILL KEEP CHANCE OF
POPS GOING...MAINLY LATE TONIGHT FOR THE FA. WILL HAVE TO WATCH STORMS
NOW FIRING OFF OVER THE SACRAMENTO MOUNTAINS NEAR CLOUDCROFT...FOR
POSSIBLE STORMS IN WESTERN AREAS OF THE FA DURING THE EVENING HOURS.

MODELS BUILD UPPER HIGH BACK OVER THE REGION THIS FORECAST PERIOD
WITH RISING HEIGHTS RESULTING IN WARMER TEMPERATURES AND SOME
DRYING. HOWEVER MODELS HAVE NOT DONE WELL WITH TROPICAL MOISTURE
FROM THE PACIFIC WHICH HAS BEEN SENDING WEAK IMPULSES UNDER AND
ALONG THE BACK SIDE OF THE UPPER HIGH. ALSO LEE SURFACE TROUGH TO
SET UP OVER THE PLAINS OF EASTERN NEW MEXICO THROUGH THIS FORECAST
CYCLE...SO COULD SEE A SLIGHT CHANCE OF STORMS SUNDAY AND MONDAY.
OF COURSE WILL BE DEPENDENT ON CAP AS 7H TEMPS ARE PROGGED TO WARM TO
12-14 DEGREES CELSIUS.

FOR THE EXTENDED...MODELS INDICATE THE UPPER FLOW TO BECOME MORE
AMPLIFIED AS A LONG WAVE TROUGH DEVELOPS ALONG THE WEST COAST AND AN
UPPER RIDGE BUILDING INTO THE UPPER MISSISSIPPI RIVER VALLEY. WILL KEEP
A SLIGHT CHANCE OF POPS AS WEAK SURFACE TROUGH TO REMAIN WEST OF THE
FA AND WITH WEAK MONSOONAL FLOW COULD STILL ISOLATED STORMS. SHOULD
EXTENDED MODELS PAN OUT...THEN DECENT WARMUP AND DRYING ON THE WAY.
STAY TUNED

PRELIM NUMBERS
FRIONA/TULIA         066/088/065/089  3222
CHILDRESS            070/089/069/090  3322
BROWNFIELD/LUBBOCK   068/088/067/091  3222
ASPERMONT            072/090/072/092  3322

.LBB...NONE.

XI

In the hours before

Local storm report, Jul 1, 6:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
642 PM CDT SAT JUL 1 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555C PM    7 SE ASPERMONT            TX   1.00 INCH HAIL
07/01/00   STONEWALL

EJC

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.